MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229707
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis confirmed that visually, the tube and a piece of packaging carton were returned in a large (red) plastic bag.There was a sign of biological contamination on the cuff.There were two types of tape (orange and clear) wrapped around the tube with pieces of hair stuck to it when returned.The continuity check was performed and electrically, the resistance from end to end shall be less than 200 ohms, and the actual measurements were 57.6 ohms (red), 25.9 ohms (red with white stripe), 64.8 ohms (blue) and 25.4 ohms (blue with white stripe), all within specification.Functionally, device was connected to nim system (while tube was submerged in a saline solution) for electrode check and functional test.The electrode check passed as well as functional test.The electrode check and functional test were repeated after the tube manipulation (tube was pulled out of a saline solution, reshaped, and placed back in a saline solution), and both resulted in passing.For further analysis, a syringe was used to inject 15cc of air into the cuff and cuff inflated/deflated with no issues.A review of the global complaint data showed one similar complaint about this lot number.This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting gu idance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during total thyroidectomy both electrodes were making noise and then eventually turned off.Electrode check was not passing so patient was re-intubated with a new tube (same lot number).Site could not get the electrode check to pass.Ent rep.Tried repowering the nim vital two different times, repowered the pi box twice, tried the pi box both wired and wireless.Eventually tried hooking up the patient simulator and everything connected and electrode check passed.Procedure was completed without a nerve monitor.Procedure delayed by 5 minutes.No patient injury.Later nim vital was being used in another procedure (thyroidectomy) and the nim monitor and tube were all working properly as intended with no issues.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22517906
Report Number1045254-2025-01788
Device Sequence Number12765402
Product Code ETN
UDI-Device Identifier00643169782594
UDI-Public(01)00643169782594(17)270315(10)0226194910
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Recall
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8229707
Device Catalogue Number8229707
Device Lot Number0226194910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0696-2024
Patient Sequence Number1
Patient Age33 YR
Patient SexFemale
Patient Weight68 KG